Alert archive / New York / River Flood Warnings in 2018
River Flood Warning 12, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Apr 17, 2018, 12:00 PM EDT for Genesee County, Monroe County, New York. It took effect at Apr 17, 2018, 8:00 PM EDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2018, 12:00 PM EDT (16:00 UTC)
- In effect from
- Apr 17, 2018, 8:00 PM EDT
- Expired
- Apr 18, 2018, 2:11 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Genesee County, NY, Monroe County, NY
The radar
The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black Creek at Churchville (CHRN6). The gauge peaked at 5.97 ft at Apr 17, 2018, 8:00 PM EDT.
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
251
WGUS41 KBUF 171600
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1200 PM EDT Tue Apr 17 2018
...The National Weather Service in Buffalo has issued a Flood Warning
for The following rivers in New York...
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-172200-
/O.NEW.KBUF.FL.W.0012.180418T0000Z-180418T1200Z/
/CHRN6.1.ER.180418T0000Z.180418T0000Z.180418T0600Z.NO/
1200 PM EDT Tue Apr 17 2018
The National Weather Service in Buffalo has issued a
* Flood warning for
the Black Creek At Churchville
* from this evening to Wednesday morning.
* At 12 PM Tuesday the stage was 5.8 feet and rising.
* Flood stage is 6.0 feet.
* Minor Flooding is forecast.
* Forecast...the creek is expected to continue to slowly rise today,
and crest near 6.0 feet this evening.
* IMPACT...At 6.0 feet...Flood stage, more widespread agricultural
land flooding, some backyard and basement flooding Churchville to
Chili but minimal damages.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
JJR3 follow-up statements
948
WGUS81 KBUF 172148
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
548 PM EDT Tue Apr 17 2018
...The Flood Warning continues for The following rivers in New
York...
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-180347-
/O.CON.KBUF.FL.W.0012.180418T0000Z-180418T1200Z/
/CHRN6.1.ER.180418T0000Z.180418T0000Z.180418T0600Z.NO/
548 PM EDT Tue Apr 17 2018
The flood warning continues for
The Black Creek At Churchville
* until Wednesday morning.
* At 5 PM Tuesday the stage was 5.9 feet and rising.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise to near flood stage this
evening.
* IMPACT...At 6.0 feet...Flood stage, more widespread agricultural
land flooding, some backyard and basement flooding Churchville to
Chili but minimal damages.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
Apffel140
WGUS81 KBUF 180020
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
820 PM EDT Tue Apr 17 2018
...The Flood Warning continues for The following rivers in New
York...
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-180619-
/O.CON.KBUF.FL.W.0012.000000T0000Z-180418T1200Z/
/CHRN6.1.ER.180418T0600Z.180418T0600Z.180418T0600Z.NO/
820 PM EDT Tue Apr 17 2018
The flood warning continues for
The Black Creek At Churchville
* until Wednesday morning.
* At 8 PM Tuesday the stage was 6.0 feet and steady.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...the river is cresting and will fall below flood stage late
tonight.
* IMPACT...At 6.0 feet...Flood stage, more widespread agricultural
land flooding, some backyard and basement flooding Churchville to
Chili but minimal damages.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
Reynolds827
WGUS81 KBUF 180611
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
211 AM EDT Wed Apr 18 2018
...The Flood Warning is cancelled for The following rivers in New
York...
Black Creek At Churchville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC037-055-180641-
/O.CAN.KBUF.FL.W.0012.000000T0000Z-180418T1200Z/
/CHRN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
211 AM EDT Wed Apr 18 2018
The flood warning is cancelled for
The Black Creek At Churchville.
* At 2 AM Wednesday the stage was 5.8 feet and falling.
* Flood stage is 6.0 feet.
* Forecast...the river crested at flood stage at 6.0 feet. The
river will continue to fall to around 5.1 feet by Thursday morning.
&&
LAT...LON 4306 7770 4306 7805 4313 7805 4313 7791
4312 7765
$$
ChurchWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Apr 17, 10:31 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 17, 10:31 AM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1031 AM EDT Tue Apr 17 2018
.SYNOPSIS...
An upper level trough of low pressure will maintain the unseasonably
cold temperatures across the region today, with scattered to numerous
rain and wet snow showers. This system will push eastward tomorrow
with snow showers ending through the morning east of Lake Ontario,
and surface temperatures then rising into the lower to mid 40s
across the region. Another system will bring additional rain and wet
snow to the Eastern Great Lakes region Wednesday night and Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
A well defined shortwave trough is located across eastern MI and
southern Lake Huron this morning. Winds are slowly backing to
the southwest in response to this feature approaching the
region. Light snow will overspread the Ontario peninsula and
move into Western NY through the early afternoon. Lake enhanced snow
showers will continue and intensify southeast of Lake Erie into
the afternoon. Temperatures will only climb a few degrees into
the afternoon resulting in high temperatures in the mid 30s.
Additional snowfall today will be minor across the Lake Plains where
a coating of snow is possible this morning when the airmass, and
surface temperatures are the coldest. The higher terrain could see an
inch or two of additional snow accumulation. Tonight additional snow
across WNY will be minor, while this evening and overnight 2 to 4
inches of snow will be possible on the Tug Hill.
As this shortwave passes this afternoon precipitation activity will
begin to diminish across WNY. Meanwhile a second, but lower in
amplitude shortwave will near the North Country today. This should
too increase primarily snow activity across the Eastern Lake Ontario
region. While we will be warming aloft (diminishing lake
enhancement) the lift from the shortwave should bring one last burst
of snow to the Tug Hill region late tonight.
It will also become windy today with cold air advection and a
tightening pressure gradient. Southwest to west winds will gust
upwards to 30 to 35 mph across the Lake Plain, with gusts peaking in
the afternoon hours.
Tonight low temperatures will range from the upper 20s inland to
lower 30s closer to the lakes.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Closed low remaining in the vicinity of northern New England as we
start the day Wednesday. The positioning of this feature will
maintain a cold cyclonic flow across the area which will be prime
for lake enhanced/upslope precipitation with ample low level wrap-
around moisture. As we get into Wednesday afternoon, a rather short
period of subsidence develops with the development of ridging aloft.
Model signal is to strip away deep layer saturation allowing for a
short drying out period, with some potential for limit cloud breaks.
Temperatures still remaining solidly below normal with highs in the
40s.
The potential exists for another minor accumulating snowfall event
Wednesday night for at least portions the higher elevations.
Potent shortwave is forecasted to dive into the Great Lakes/Ohio
Valley Wednesday night with the associated surface wave cutting from
the Ohio Valley through northern Pennsylvania/southern New York.
Some uncertainty exists at this point as to how far south the
shortwave will slide, which will impact the sharpness/location of
northern edge to the precipitation shield. Current thinking is that
precipitation will begin in the form of rain early Wednesday night
before mixing with and changing over to snow, especially across
higher elevations. Snowfall amounts likely remaining less than 3
inches on the hilltops.
Snow, mixed with rain showers will lingering Thursday and Thursday
night as the main upper level trough crosses the region. Cold
advection on the backside of this system will fill in and keep
temperatures Thursday only in the upper 30s to lower 40s with brisk
northwest winds making it feel even colder.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Ridging will finally start to edge into the Great Lakes by the
weekend. This will allow for drier conditions to become very common.
The sun should also start to make its cameo across the region. That
said, the ridge axis on basically all ensembles fails to really
advance through the area, thus while moderating temperatures and
clearing will be common, substantiating warming even to values above
normal looks unlikely during the long term period.
&&
.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
For the 12Z TAFS moist cyclonic flow will rule the next 24 hours
with widespread IFR/MVFR flight conditions this early morning in a
predominately snow p-type.
IFR vsbys expected as light snow impacts the terminals today.
Main flight restriction will be low vsbys due to snow however
ceilings will also bounce between IFR/MVFR today. Conditions are
expected to improve at KART by afternoon.
Scattered to numerous showers of snow, or a snow/rain mix will
occur through the early evening hours before the upper level low
exits to our east tonight, with precipitation diminishing to
just snow showers east of Lake Ontario.
Southwest winds will become gusty this afternoon across
KIAG/KBUF/KROC where gusts up to 30 knots is possible. These
southwest winds will begin to relax tonight.
Outlook...
Wednesday...Lingering rain/snow showers and IFR/MVFR east of Lake
Ontario diminishing...otherwise mainly VFR.
Wednesday night and Thursday...MVFR/IFR in rain...which may initially
be mixed with some wet snow across the North Country.
Friday...Mainly VFR with a chance of rain/snow showers.
Saturday...Mainly VFR.
&&
.MARINE...
A southwest wind will continue across the water bodies today,
generally in the 15 to 25 knot range. Small craft advisories will
continue for the Lakes, as well as the Niagara River. As the upper
level low and its associated cool pool exits to the east tonight the
winds will begin to subside and waves begin to diminish. Small craft
advisories will end, first on the Niagara River late this evening,
and then on the Lakes late tonight and through the day tomorrow.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 11 PM EDT this evening for LEZ020.
Small Craft Advisory until 5 AM EDT Wednesday for LEZ040-
041.
Small Craft Advisory until 11 PM EDT this evening for
LOZ030.
Small Craft Advisory until 11 AM EDT Wednesday for LOZ042-
043.
Small Craft Advisory until 8 PM EDT Wednesday for LOZ044-
045.
&&
SYNOPSIS...Thomas
NEAR TERM...HSK/Thomas
SHORT TERM...TMA
LONG TERM...Fries
AVIATION...HSK/Thomas
MARINE...ThomasHazardous weather outlook, Apr 17, 5:24 AM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 524 AM EDT Tue Apr 17 2018 NYZ001>008-010>014-019>021-085-180930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 524 AM EDT Tue Apr 17 2018 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-180930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 524 AM EDT Tue Apr 17 2018 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Apr 17, 8:58 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
858 AM EDT TUE APR 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 NE SANBORN 43.17N 78.82W
04/17/2018 M3.5 INCH NIAGARA NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 3 WSW ELMA 42.81N 78.68W
04/17/2018 M4.5 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 NE BOSTON 42.65N 78.72W
04/17/2018 M5.0 INCH ERIE NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW WARSAW 42.74N 78.14W
04/17/2018 M4.0 INCH WYOMING NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0730 AM SNOW 1 W COLDEN 42.65N 78.71W
04/17/2018 M8.5 INCH ERIE NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW CATTARAUGUS 42.32N 78.87W
04/17/2018 M4.0 INCH CATTARAUGUS NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW NIAGARA FALLS AIRPORT 43.10N 78.95W
04/17/2018 M4.4 INCH NIAGARA NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BUF1800356
EVENT NUMBER BUF1800357
EVENT NUMBER BUF1800358
EVENT NUMBER BUF1800359
EVENT NUMBER BUF1800360
EVENT NUMBER BUF1800361
EVENT NUMBER BUF1800362
DPKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 12:03 PM EDT | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 117 min |
| Apr 17, 12:49 PM EDT | Winter Weather Advisory | BUF | Cattaraugus, Chautauqua, Jefferson, Lewis, Oswego | 23 hr |
Nearby
River Flood Warnings in New York, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.